MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS
Catalog Number 8568040
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros phyt quality control results were obtained from a vitros tdm iii pv qc fluid when using vitros chemistry products phyt slide lot 2627- 0187-7864 on a vitros xt 7600 integrated system.The vitros qc results were compared to the center of the vitros tdm pv range of means.The assignable cause of the event was most likely a suboptimal phyt calibration.The cause of the suboptimal calibration was not determined.A recalibration was performed using an alternate calibrator kit lot and acceptable vitros tdm quality control results were obtained post calibration.The tsc requested pre-analytical handling of calibrators and control fluids.The ortho laboratory specialist indicated fluids were prepared fresh on the days of calibration and as per ortho recommendations for warmup and reconstitution.As the recalibration was performed with an alternate lot of calibrator fluids, an issue with calibrator kit lot 0952 could not be ruled out as a potential contributor to the event.In addition, it is not known if the same set of a new set of vitros tdm pv fluids was processed following the recalibration event.Therefore, an issue with the vitros tdm pv control fluids could have contributed to the event but this was not confirmed.There was no indication of an instrument issue.The phyt qc results were acceptable after recalibration with no other actions to the instrument itself indicating the vitros xt 7600 analyzer was not a likely contributor to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros chemistry products phyt slide lot 2627- 0187-7864.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros phyt quality control results were obtained from a vitros tdm iii pv qc fluid when using vitros chemistry products phyt slide lot 2627- 0187-7864 on a vitros xt 7600 integrated system.The vitros qc results were compared to the center of the vitros tdm pv range of means.Vitros tdm iii x1172 = 32.3, 32.4, 32.5 versus expected 26.2 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The non-reproducible, higher than expected vitros phyt quality control results were obtained from non-patient samples.There was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18928685
Report Number1319808-2024-00008
Device Sequence Number9445871
Product Code JIT
UDI-Device Identifier10758750005031
UDI-Public10758750005031
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Catalogue Number8568040
Device Lot Number0952
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown